Association between long-term acitretin therapy and osteoporosis: no evidence of increased risk.

@article{McMullen2003AssociationBL,
  title={Association between long-term acitretin therapy and osteoporosis: no evidence of increased risk.},
  author={Elizabeth McMullen and Peter O McCarron and Alan D Irvine and Olivia M. Dolan and George Edward Allen},
  journal={Clinical and experimental dermatology},
  year={2003},
  volume={28 3},
  pages={307-9}
}
Osteoporosis has been observed with chronic hypervitaminosis A, leading some authors to hypothesize that systemic retinoids may have an effect on bone mineral density. Two previous small studies identified osteoporosis in patients who received long-term therapy with etretinate. Etretinate has now been superceeded by acitretin in clinical use. We hypothesized that bone mineral density is lower in patients taking long-term acitretin than control cases who had never taken acitretin. Thirty… CONTINUE READING

From This Paper

Topics from this paper.
9 Citations
0 References
Similar Papers

Citations

Publications citing this paper.
Showing 1-9 of 9 extracted citations

Similar Papers

Loading similar papers…